| Catalog Number |
96181 |
| Medical Device Problem Code |
Off-Label Use (1494)
| Health Effect - Clinical Code |
Nodule (4551)
| Date of Event |
03/03/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Clarification to h.6.Type of investigation code: the filler was injected into the patient and is not accessible for return.The syringe was not returned for evaluation.Further information regarding event, product, or patient details has been requested.No additional information is available at this time.The event is a physiological complication and analysis of the device generally does not assist allergan in determining a probable cause for this event.A review of the device history record has been initiated.If any new, changed or corrected information is noted, a supplemental medwatch will be submitted.This is a known potential adverse event addressed in the product labeling.
Event or Problem Description
Healthcare professional hcp reported injecting a patient in the lips with 0.4ml of juvéderm® volbella® xc.Twenty days later, hcp reused the syringe and injected the patient with 0.6ml of juvéderm® volbella® xc in the lips.Patient began to experience "very delayed nodules" about 4 or 5 months post injection.Hcp later reported the patient was prescribed valtrex 1g bid x 7 days for presence of [not device related] cold sore and medrol dose pack for inflammation the same day as symptom onset.Eleven days later, hcp injected the patient with hyaluronidase 50u.Three days later hcp injected the patient with hyaluronidase 65u.Seven days later, hcp injected the patient with hyaluronidase 90u.Prescribed the patient valtrex 1g bid x 7 days for the [not device related] cold sore.Seven days later, hcp injected the patient with hyaluronidase 100u.Patient agreed to start taking prednisone 30 mg x 3 days, 20 mg x 2 days, 10 mg x 2 days.Patient declined further treatment, preferring to "allow [their] body to naturally metabolize".Symptoms are ongoing.The product was transferred to a tb syringe prior to injection.This is the same event and the same patient reported under patient identifier (b)(6).This emdr is being submitted for the suspect product, initial injection in the lips with 0.4ml of juvéderm® volbella® xc.
Additional Manufacturer Narrative
Additional, corrected, and/or changed data: h6.
Event or Problem Description
Healthcare professional hcp reported injecting a patient in the lips with 0.4ml of juvéderm® volbella® xc.Twenty days later, hcp reused the syringe and injected the patient with 0.6ml of juvéderm® volbella® xc in the lips.Patient began to experience "very delayed nodules" about 4- or 5-months post injection.Hcp later reported the patient was prescribed valtrex 1g bid x 7 days for presence of [not device related] cold sore and medrol dose pack for inflammation the same day as symptom onset.Eleven days later hcp injected the patient with hyaluronidase 50u.Three days later hcp injected the patient with hyaluronidase 65u.Seven days later, hcp injected the patient with hyaluronidase 90u.Prescribed the patient valtrex 1g bid x 7 days for the [not device related] cold sore.Seven days later, hcp injected the patient with hyaluronidase 100u.Patient agreed to start taking prednisone 30 mg x 3 days, 20 mg x 2 days, 10 mg x 2 days.Patient declined further treatment, preferring to "allow [their] body to naturally metabolize".Symptoms are ongoing.The product was transferred to a tb syringe prior to injection.This is the same event and the same patient reported under patient identifier (b)(6).This emdr is being submitted for the suspect product, initial injection in the lips with 0.4ml of juvéderm® volbella® xc.